MAUDE Adverse Event Report: ANGELINI THERMACARE LOWER BACK & HIP 8HR L/XL 2CT; HOT OR COLD DISPOSABLE PACK.

ANGELINI THERMACARE LOWER BACK & HIP 8HR L/XL 2CT; HOT OR COLD DISPOSABLE PACK.
Model Number ThermaCare HeatWraps - Lower Back & Hip
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Codes Burn(s) (1757); Pain (1994); Peeling (1999); Skin Discoloration (2074)
Date of Event 11/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The root cause cannot be identified.The site investigated this complaint by reviewing the device history records and manufacturing controls.The review of the device history records, batch thermal records, and production controls met the product release criteria.Consumer reports " the area had become red, and she had 2 areas where the skin peeled off, like a sunburn.No oozing, puss, or sores was present.She stated that she had some redness and burns on her back." the cause of the consumer noticing "the area had become red, and she had 2 areas where the skin peeled off, like a sunburn.No oozing, puss, or sores was present.She stated that she had some redness and burns on her back." is inconclusive since review of records does not provide evidence to support defective product.The product effect may vary with each individual.Care should be taken when using the device, following all safety and use information as provided with the wrap to avoid the risks of burns or other skin irritations.This is an adverse event for a redness and burns; a risk calculation cannot be determined as there is no reasonable suggestion of a device malfunction.The initial report is being sent late to the fda (on day 32).The report was ready to submit by day 25.The fda was notified that the report would be sent late due to the webtrader cybersecurity vulnerability (notified the fda before day 25).The fda confirmed the mitigation of the cyber security risk past business hours on 27-dec-2021 (day 31).The case is being promptly submitted on the morning of 28-dec-2021 (day 32).Refer to esg help desk ticket number (b)(4).
 
Event or Problem Description
On (b)(6) 2021, a spontaneous report from the united states was received via telephone from a consumer regarding a (b)(6) female who used a thermacare lower back and hip 8hour l/xl heat wrap.Medical history included asthma.Concomitant products were not provided.On (b)(6) 2021, the consumer topically applied a thermacare lower back and hip 8hour l/xl heat wrap (lot number: ga0105; expiration date 31-aug-2021) to her lower back.It was the first time she used the heat wrap and she applied it over her shirt.After one hour the heat wrap became warm and provided pain relief.After approximately 2 hours of application, the thermacare lower back and hip began to feel extremely hot, and it caused a painful burning sensation.She had the device on for approximately 4 or 5 hours.She went to the restroom at work and removed the wrap and took a picture of the application site.The area had become red, and she had 2 areas where the skin peeled off, like a sunburn.No oozing, puss, or sores was present.She stated that she had some redness and burns on her back.For treatment she applied neosporin and used gauze to protect it.She had not used the device again.As of (b)(6) 2021, one side of the application site was almost healed, her other side had improved but it still was tender, and she had not sought a consult with her doctor.No additional information was provided.The initial report is being sent late to the fda (on day 32).The report was ready to submit by day 25.The fda was notified that the report would be sent late due to the webtrader cyber security vulnerability (notified the fda before day 25).The fda confirmed the mitigation of the cyber security risk past business hours on (b)(6) 2021 (day 31).The case is being promptly submitted on the morning of (b)(6) 2021 (day 32).Refer to esg help desk ticket number (b)(4).

Brand Name
THERMACARE LOWER BACK & HIP 8HR L/XL 2CT
Common Device Name
HOT OR COLD DISPOSABLE PACK.
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
Manufacturer (Section G)
BRIDGES CONSUMER HEALTHCARE
1100 market street suite 600
chattanooga TN 37402
Manufacturer Contact
steve weisman
1100 market street suite 600
chattanooga, TN 37402
9738891600
MDR Report Key13094009
Report Number3007593958-2021-00047
Device Sequence Number2175269
Product Code IMD
UDI-Device Identifier00305733010037
UDI-Public00305733010037
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2021
Device Model NumberThermaCare HeatWraps - Lower Back & Hip
Device Lot NumberGA0105
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2021
Initial Report FDA Received Date12/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight75 KG